Alert archive / Idaho / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 10, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 8, 2019, 5:56 PM PDT for Idaho County, Idaho. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2019, 5:56 PM PDT (00:56 UTC)
- Expired
- Jul 8, 2019, 6:30 PM PDT
- In force
- 34 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Idaho County, ID
The radar
The Pendleton radar (KPDT), 211 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:00 PM PDT | HAIL 0.88 | 2 S Grangeville, ID | |
| Jul 8, 6:00 PM PDT | HAIL 1.5 | 5 Sw Grangeville, ID | MOST HAIL WAS NICKEL, QUARTER SIZES. HAIL ACCUMULATION ON NEARBY HIGHWAY 95 RESULTED IN A ONE VEHICLE SLIDE-OFF. |
| Jul 8, 6:05 PM PDT | HAIL 0.25 | Grangeville, ID | PEA TO HALF INCH HAIL. MINOR LEAF DAMAGED REPORTED. |
| Jul 8, 6:07 PM PDT | HAIL 0.25 | Grangeville, ID | PEA TO HALF INCH HAIL AND HEAVY RAINFALL. HAIL WAS REPORTED FROM 607 PM TO 615 PM PDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197
WUUS55 KMSO 090056
SVRMSO
IDC049-090130-
/O.NEW.KMSO.SV.W.0010.190709T0056Z-190709T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Missoula MT
556 PM PDT Mon Jul 8 2019
The National Weather Service in Missoula has issued a
* Severe Thunderstorm Warning for...
West central Idaho County in central Idaho...
* Until 630 PM PDT.
* At 555 PM PDT, a severe thunderstorm was located near Grangeville,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grangeville and Fenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4582 11633 4599 11625 4594 11583 4569 11595
TIME...MOT...LOC 0055Z 288DEG 15KT 4589 11620
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
601
WWUS55 KMSO 090110
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
610 PM PDT Mon Jul 8 2019
IDC049-090130-
/O.CON.KMSO.SV.W.0010.000000T0000Z-190709T0130Z/
Idaho ID-
610 PM PDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR WEST CENTRAL IDAHO COUNTY...
At 608 PM PDT, a severe thunderstorm was located near Grangeville,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grangeville and Fenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4582 11633 4599 11625 4594 11583 4569 11595
TIME...MOT...LOC 0108Z 288DEG 15KT 4587 11613
HAIL...1.00IN
WIND...60MPH
$$631
WWUS55 KMSO 090111 CCA
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
611 PM PDT Mon Jul 8 2019
IDC049-090130-
/O.COR.KMSO.SV.W.0010.000000T0000Z-190709T0130Z/
Idaho ID-
611 PM PDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR WEST CENTRAL IDAHO COUNTY...
At 611 PM PDT, a severe thunderstorm was located near Grangeville,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grangeville and Fenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4582 11633 4599 11625 4594 11583 4569 11595
TIME...MOT...LOC 0108Z 288DEG 15KT 4587 11613
HAIL...1.00IN
WIND...60MPH
$$002
WWUS55 KMSO 090130
SVSMSO
Severe Weather Statement
National Weather Service Missoula MT
630 PM PDT Mon Jul 8 2019
IDC049-090139-
/O.EXP.KMSO.SV.W.0010.000000T0000Z-190709T0130Z/
Idaho ID-
630 PM PDT Mon Jul 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL IDAHO COUNTY WILL
EXPIRE AT 630 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 4582 11633 4599 11625 4594 11583 4569 11595
TIME...MOT...LOC 0129Z 288DEG 15KT 4586 11607
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:33 PM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 8, 1:33 PM PDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Missoula MT 233 PM MDT Mon Jul 8 2019 .DISCUSSION...Low pressure will move through the Northern Rockies this afternoon and evening. Expect scattered showers and storms once again this afternoon and evening. The best potential will be across southwest Montana through central Idaho and west central Montana. The further north the less the potential. This slow moving low will linger over the region overnight. A few showers and thunderstorms are expected across central Idaho, West central and Southwest Montana. It finally looks like we will have little break from daily afternoon showers and storms. A strengthening high pressure ridge will provide more stable conditions, although a few ripple of energy may result in some isolated showers and storms, especially over the mountains. The strengthening ridge will also result in warmer temperatures to the region the rest of the week. Expect at or above normal readings into the mid 80s to around 90s in valleys. Lower hells canyon in Idaho can expect temperatures in the mid 90s. The ridge will weaken later this weekend with a low pressure trough amplifying over the pacific northwest. This pattern is favorable for increasing moist southwest flow and scattered showers and thunderstorms. && .AVIATION...Thunderstorms continue to build ahead of an approaching low pressure system, currently centered in central Washington. Widespread thunderstorms are expected in north-central Idaho, and west-central/southwest Montana during this afternoon and evening. KMSO, KSMN, and KBTM will all be impacted by thunderstorms especially between 08/2100z-09/0000z. Latest radar projections also show multiple waves of organized thunderstorms through 09/0300z, with potential to impact the entire region. The low pressure center is forecast to move through Idaho and western Montana tonight providing shower and thunderstorm chances through the night. Widespread obscured terrain and periodic visibility reductions are possible into Tuesday morning especially along the Divide. Drier air associated with high pressure will decrease precipitation and cloud cover during Tuesday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jul 8, 3:17 PM PDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Missoula MT 317 PM PDT Mon Jul 8 2019 IDZ006-082300- Southern Clearwater Mountains ID- 317 PM PDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL IDAHO COUNTY UNTIL 400 PM PDT... At 317 PM PDT, Doppler radar was tracking a strong thunderstorm 27 miles southeast of Lowell, or 41 miles east of Grangeville, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Red River Hot Spring. LAT...LON 4569 11526 4581 11545 4617 11506 4598 11477 TIME...MOT...LOC 2217Z 223DEG 22KT 4581 11529
Special weather statement, Jul 8, 5:53 PM PDT, 3 minutes before
Special Weather Statement National Weather Service Missoula MT 553 PM PDT Mon Jul 8 2019 IDZ006>008-090145- Southern Clearwater Mountains ID- Lower Hells Canyon/Salmon River Region ID- Orofino/Grangeville Region ID- 553 PM PDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IDAHO COUNTY UNTIL 645 PM PDT... At 553 PM PDT, Doppler radar was tracking a strong thunderstorm near Grangeville, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grangeville and Fenn. LAT...LON 4582 11634 4599 11628 4596 11582 4570 11591 TIME...MOT...LOC 0053Z 283DEG 18KT 4589 11621
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:53 PM PDT | Special Weather Statement | MSO | Idaho | 52 min |
| Jul 8, 6:14 PM PDT | Areal Flood Advisory | MSO | Idaho | 3 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.